Alert archive / Indiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 219, NWS Louisville, KY

November 15, 2005Perry County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Nov 15, 2005, 6:55 PM EST for Perry County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 6:55 PM EST (23:55 UTC)
Expired
Nov 15, 2005, 7:30 PM EST
In force
35 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Perry County, IN

The radar

The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 15, 3:01 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 3:45 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Nov 15, 3:45 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EST TUE NOV 15 2005

...ACTIVE WX NEXT 12 TO 18 HOURS...WIDESPREAD SEVERE WEATHER THROUGH
THIS EVENING AND COLDER TEMPERATURES OVERNIGHT INTO WEDNESDAY...

.SHORT TERM (TONIGHT AND WEDNESDAY)

STRONG COLD FRONT MOVING ACROSS FAR EASTERN MISSOURI THIS AFTERNOON
AND INTO CENTRAL KENTUCKY OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL
OCCUR ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND SOME
TORNADOES.

THE DYNAMICS ARE VERY STRONG WITH THIS SYSTEM WITH A LOW LEVEL JET
AROUND 50 KNOTS MOVING ACROSS WESTERN AND CENTRAL KENTUCKY THIS
EVENING. A STRONG UPPER LEVEL JET WILL TO OUR NORTH...CLOSER TO THE
GREAT LAKES STATES.

AT MID AFTERNOON...A LINE OF SEVERE THUNDERSTORMS WITH SUPERCELLS...
SOME TORNADIC WAS ENTERING LMK FA AND WILL RACE EAST ACROSS THE AREA
THIS EVENING. A SECOND LINE IS MOVING RAPIDLY AND WILL LIKELY CATCH
UP WITH THE FIRST LINE. SEVERE STORMS WILL INCREASE AS THE LINES
MERGE.

THE NEXT PROBLEM WILL BE THE FALLING TEMPERATURES BEHIND THE FRONT.
TEMPERATURES ARE DROPPING SOME 15 TO 20 DEGREES WITHIN 3 HOURS AFTER
FRONTAL PASSAGE. HAVE USED A BLEND OF CURRENT MOVEMENT...NAM AND RUC
FOR FRONTAL MOVEMENT AND A BLEND OF NAM AND GFS MOST AS GUIDANCE FOR
TEMPERATURES.

TEMPERATURES ON WEDNESDAY WILL RISE ONLY 5 TO 10 DEGREES OVER
MORNING LOWS AS BRISK NORTHWEST FLOW KEEPS THE INFLUX OF COLD AIR
ACROSS THE AREA.

.LONG TERM  (WEDNESDAY NIGHT THROUGH TUESDAY)

COLD AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK WITH A SLOW
WARMING TOWARD THE WEEKEND.

HAVE MADE ONLY A FEW CHANGES TO THE FORECAST WITH THE ONGOING SEVERE
WEATHER.

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.

SCHOLZ
Hazardous weather outlook, Nov 15, 2:20 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EST TUE NOV 15 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-160930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
220 PM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES THIS AFTERNOON
AND THIS EVENING ALONG AND WEST OF A LINE FROM FRANKFORT TO GLASGOW
...WITH A MODERATE RISK ELSEWHERE...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AT LEAST 2 LINES OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
OUTLOOK AREA LATE THIS AFTERNOON AND EVENING WITH A HIGH POTENTIAL
THAT SEVERAL STORMS WITHIN THE LINES WILL BE SEVERE AND PRODUCE
DAMAGING WINDS...LARGE HAIL AND ISOLATED STRONG TORNADOES. THE
GREATEST RISK FOR TORNADIC STORMS WITH THE FIRST LINE LATE THIS
AFTERNOON AND EARLY EVENING WOULD BE WEST OF A LINE FROM MADISON
INDIANA TO LOUISVILLE TO BOWLING GREEN.

THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST THIS
EVENING...A SECOND LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED TO
CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD
DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH ISOLATED TORNADOES.
LARGE HAIL IS A LESSER THREAT. THIS LINE OF STORMS WOULD BE NEAR
I-65 BETWEEN ROUGHLY 6 AND 9 PM EST AND APPROACHING THE I-75
CORRIDOR BY 11 PM EST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD
MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO
FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE
PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND
EVENING. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING.

KIRKPATRICK

In the hours before

Special weather statement, Nov 15, 4:34 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EST TUE NOV 15 2005

KYZ023-024-026-027-061-070-152345-
HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-LOGAN KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM...
LEITCHFIELD...MORGANTOWN...RUSSELLVILLE
334 PM CST TUE NOV 15 2005

STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO OHIO...BUTLER...
LOGAN AND HANCOCK COUNTIES BY 530 PM EST. THE STRONGEST STORMS WILL
REACH OHIO COUNTY AND HANCOCK COUNTIES WITH DAMAGING WINDS AND MAY
POSSIBLY PRODUCE A TORNADO.

ALL OF CENTRAL KENTUCKY REMAINS UNDER A TORNADO WATCH TIL 10 PM
EST.

KIRKPATRICK
Special weather statement, Nov 15, 5:57 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM EST TUE NOV 15 2005

INZ092-KYZ027>032-045-053-062-063-071>074-160000-
CLARK IN-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-NELSON KY-LARUE KY-EDMONSON KY-HART KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...JEFFERSONVILLE...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...BARDSTOWN...HODGENVILLE...
BROWNSVILLE...MUNFORDVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW
457 PM CST TUE NOV 15 2005 /557 PM EST TUE NOV 15 2005/

|
A MASSIVE AREA OF THUNDERSTORMS WAS MOVING INTO CENTRAL KENTUCKY
WITH THE LEADING EDGE OF THE STORMS LOCATED FROM BOWLINGKENTUCKYY
NORTHEAST TO ELIZABETH TOWN.EXTENDINGSCOTTSBURGRG INDIANA AT 5PM CST
600 PM EST. SOME STORMS WEST OF LOUISVILLE HAVE BEEN IDENTIFIED AS
TORNADIC. ALL THE STORMS ARE MOVING RAPIDLY TO THE NORTHEAST. MAKE
PREPARATIONS NOW TO MOVE TO A SAFE LOCATION IF A WARNING IS ISSUED
FOR YOUR LOCATION.

LD
Special weather statement, Nov 15, 5:57 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM EST TUE NOV 15 2005

INZ092-KYZ027>032-045-053-062-063-071>074-160000-
CLARK IN-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
TRIMBLE KY-NELSON KY-LARUE KY-EDMONSON KY-HART KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-
INCLUDING THE CITIES OF...JEFFERSONVILLE...LEITCHFIELD...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...BARDSTOWN...HODGENVILLE...
BROWNSVILLE...MUNFORDVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW
457 PM CST TUE NOV 15 2005 /557 PM EST TUE NOV 15 2005/

|
A MASSIVE AREA OF THUNDERSTORMS WAS MOVING INTO CENTRAL KENTUCKY
WITH THE LEADING EDGE OF THE STORMS LOCATED FROM BOWLING GREEN
KENTUCKY NORTHEAST TO ELIZABETHTOWN...EXTENDING TO SCOTTSBURGRG
INDIANA AT 5PM CST 600 PM EST. SOME STORMS WEST OF LOUISVILLE HAVE
BEEN IDENTIFIED AS TORNADIC. ALL THE STORMS ARE MOVING RAPIDLY TO
THE NORTHEAST. MAKE PREPARATIONS NOW TO MOVE TO A SAFE LOCATION IF A
WARNING IS ISSUED FOR YOUR LOCATION.

LD
Special weather statement, Nov 15, 6:30 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EST TUE NOV 15 2005

KYZ071-160030-
WARREN KY-
INCLUDING THE CITY OF...BOWLING GREEN
530 PM CST TUE NOV 15 2005

...STRONG STORM HEADING FOR WARREN COUNTY...
A STORM WITH THE POTENTIAL OF PRODUCING DAMAGING WINDS AND
POSSIBLY A TORNADO WILL CROSS SOUTHERN WARREN COUNTY BETWEEN 540
PM AND 610 PM CST. FOLKS AROUND WOODBURN...MASSEY MILL...AND
ALVATON SHOULD REMAIN ON THE LOOKOUT FOR THREATENING WEATHER. IF
THE STORM APPROACHES YOUR AREA SEEK STURDY SHELTER IMMEDIATELY
&&
A TORNADO WATCH IS IN EFFECT UNTIL 9PM CST.

13
Special weather statement, Nov 15, 6:39 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EST TUE NOV 15 2005

KYZ073-160045-
ALLEN KY-
INCLUDING THE CITY OF...SCOTTSVILLE
539 PM CST TUE NOV 15 2005

...POWERFUL THUNDERSTORM HEADING FOR ALLEN COUNTY...
A STORM CAPABLE OF DAMAGING WINDS AND POSSIBLY A TORNADO WILL
MOVE ACROSS ALLEN COUNTY BETWEEN 545 PM AND 630 PM CST.
NORTHWESTERN PORTIONS OF THE COUNTY ARE UNDER THE MOST THREAT FOR
STRONG WIND GUSTS...INCLUDING THE COMMUNITIES OF
TRAMMEL...BAILEY...AND SETTLE. IF THIS STORM APPROACHES YOUR
LOCATION SEEK SHELTER IMMEDIATELY. A TORNADO WATCH IS IN EFFECT
UNTIL 9PM CST.

13
Local storm report, Nov 15, 6:51 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     1 N ADAIRVILLE          36.68N 86.85W
11/15/2005                   LOGAN              KY   TRAINED SPOTTER

            POSSIBLE TORNADO. A BARN WAS DESTROYED ON SAWYER ROAD. A
            MOBILE HOME WAS BLOWN ONTO HIGHWAY 100.

0640 PM     TSTM WND DMG     VALEENE                 38.43N 86.40W
11/15/2005                   ORANGE             IN   LAW ENFORCEMENT

            TWO TREES WERE DOWNED.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 2:49 AM ESTSevere Thunderstorm WarningLMKHancock26 min
Nov 15, 5:35 PM ESTTornado WarningLMKHancock17 min
Nov 15, 5:51 PM ESTTornado WarningLMKLogan, Simpson39 min
Nov 15, 6:29 PM ESTTornado WarningLMKSimpson, Warren31 min
Nov 15, 6:53 PM ESTSevere Thunderstorm WarningLMKAllen37 min
Nov 15, 6:59 PM ESTTornado WarningLMKWarren16 min
Nov 15, 3:19 AM ESTSevere Thunderstorm WarningLMKCrawford26 min
Nov 15, 3:26 AM ESTFlash Flood WarningLMKCrawford, Perry3 hr
Nov 15, 3:41 AM ESTTornado WarningLMKHarrison46 min
Nov 15, 4:14 AM ESTFlash Flood WarningLMKHarrison3 hr
Nov 15, 7:20 AM ESTFlash Flood WarningLMKClark, Floyd, Harrison3 hr
Nov 15, 5:53 PM ESTTornado WarningLMKPerry29 min
Nov 15, 6:12 PM ESTSevere Thunderstorm WarningLMKCrawford33 min
Nov 15, 6:29 PM ESTSevere Thunderstorm WarningLMKOrange31 min
Nov 15, 6:37 PM ESTSevere Thunderstorm WarningLMKWashington29 min
Nov 15, 6:45 PM ESTTornado WarningLMKDubois30 min
Nov 15, 6:59 PM ESTTornado WarningLMKCrawford46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.